MAUDE Adverse Event Report: MAKO SURGICAL CORP. 3.0 RIO ROBOTIC ARM - MICS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

MAKO SURGICAL CORP. 3.0 RIO ROBOTIC ARM - MICS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 209999
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unequal Limb Length (4534)
Date of Event 07/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted if additional information becomes available.
 
Event or Problem Description
Leg length discrepancy.Surgeon would like to have report done.Case type / application: tha 4.1 update as per mps response on 25 july 2024: additional information received, "1.What is the surgeon¿s plan for this patient? unknown 2.Which side was the operative side? left 3.Is the operative side longer or shorter than the other side? longer 4.Length of discrepancy (mm): approximately 10mm".
 
Additional Manufacturer Narrative
Reported event: an event regarding inaccurate reaming involving a mako tha software was reported.The event was not confirmed because the product was not available for inspection.Method & results: product evaluation and results: the alleged failure mode cannot be determined because the relevant log files and session files were not available for inspection.A request for a field service engineer inspection was not made and the robot was not inspected as no service max case & work order exists and tech service report is provided by the complainant.Clinician review: no medical records were received for review with a clinical consultant.Product history review: a review of device history records shows that rob was inspected and the quality inspection procedures were completed with no reported discrepancies -complaint history review: a review of complaints in trackwise, shows no other complaints related to the failure in this investigation.Conclusions: the alleged failure mode cannot be determined because the relevant log files and session files were not available for inspection.A request for a field service engineer inspection was not made and the robot was not inspected as no service max case & work order exists and tech service report is provided by the complainant.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.
 
Event or Problem Description
Leg length discrepancy.Surgeon would like to have report done.Case type / application: tha 4.1.Update as per mps response on 25 july 2024: additional information received, "1.What is the surgeon¿s plan for this patient? unknown.2.Which side was the operative side? left.3.Is the operative side longer or shorter than the other side? longer.4.Length of discrepancy (mm): approximately 10mm".

Brand Name
3.0 RIO ROBOTIC ARM - MICS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
sanjana talathi
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20263778
Report Number3005985723-2024-00161
Device Sequence Number8261720
Product Code LPH
UDI-Device Identifier00848486030407
UDI-Public00848486030407
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number209999
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/25/2024
Supplement Date Received by Manufacturer09/25/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date10/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/22/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown